Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 39, NWS Morristown, TN

April 3, 2006Sequatchie County, Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at Apr 3, 2006, 3:13 AM CDT for Sequatchie County, Tennessee. It was in force for 17 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 3, 2006, 3:13 AM CDT (08:13 UTC)
Expired
Apr 3, 2006, 3:30 AM CDT
In force
17 min
Issued by
NWS Morristown, TN
Area
Counties, with a storm outline in the text

County Sequatchie County, TN

The radar

The Northeast Alabama radar (KHTX), 79 km from the middle of the area, began a volume at 08:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 3, 3:20 AM CDTTSTM WND DMGDunlap, TNSEVERAL TREES DOWN COUNTY WIDE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 2, 10:27 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 8.2 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2006-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 80 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2006-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 324 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
80 J/kg
Mixed-layer CIN
-308 J/kg
Mixed-layer LCL
1096 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
324 m²/s²
0-3 km storm-relative helicity
318 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMRX 030813
SVRMRX
TNC153-030830-
/O.NEW.KMRX.SV.W.0039.060403T0813Z-060403T0830Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
313 AM CDT MON APR 3 2006

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SEQUATCHIE COUNTY IN EAST TENNESSEE
  THIS INCLUDES THE CITY OF DUNLAP

* UNTIL 330 AM CDT

* AT 311 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  DUNLAP...AND MOVING EAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
  AREAS OF THE INDICATED COUNTY.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 3545 8539 3523 8544 3518 8538 3537 8523

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 8:43 PM CDT, 6 hours 30 minutes earlier.

Area forecast discussion, Apr 2, 8:43 PM CDT, 6 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
943 PM EDT SUN APR 2 2006

.DISCUSSION...WARM FRONT BRINGING SCATTERED THUNDERSTORMS THIS
EVENING...A FEW SEVERE.  STORMS SHOULD EXIT AREA SOON...PLANNING ON
ENDING THE WATCH EARLY.  A COLD FRONT WILL MOVE INTO THE REGION LATE
TONIGHT AS INSTABILITY LINGERS...MORE STRONG TO SEVERE STORMS STILL
POSSIBLE LATE TONIGHT AND MONDAY MORNING.  WILL KEEP LIKELY POPS
GOING FOR TONIGHT WITH FRONT APPROACHING.  WILL UPDATE ZONES TO
REMOVE SEVERE THUNDERSTORM WATCH AND EVENING WORDING...NO OTHER
CHANGES PLANNED.

&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN             59  72  41  67 /  70  40  10   0
KNOXVILLE MCGHEE TYSON AIRPORT, TN  59  70  40  64 /  70  60  10   0
OAK RIDGE, TN                       58  70  39  64 /  70  50  10   0
TRI CITIES AIRPORT, TN              54  68  37  61 /  60  60  10   0

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&

GH
Hazardous weather outlook, Apr 2, 4:14 AM CDT, 22 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
514 AM EDT SUN APR 2 2006

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-031000-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
414 AM CDT SUN APR 2 2006 /514 AM EDT SUN APR 2 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

AN UPPER LEVEL DISTURBANCE WILL SWING ACROSS THE REGION LATE THIS
AFTERNOON...THEN A COLD FRONT WILL APPROACH THE AREA LATE TONIGHT.
THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT...ESPECIALLY
LATE THIS AFTERNOON AND AGAIN LATE TONIGHT. SOME OF THESE
THUNDERSTORMS MAY BECOME SEVERE...WITH DAMAGING WINDS AND LARGE
HAIL THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE TODAY OR TONIGHT.

In the hours before

Local storm report, Apr 2, 10:03 PM CDT, 5 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1103 PM EDT SUN APR 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     TSTM WND DMG     CLINTON                 36.09N 84.13W
04/02/2006                   ANDERSON           TN   LAW ENFORCEMENT

            NUMEROUS TREES DOWN COUNTY WIDE.

0826 PM     TSTM WND DMG     MORRISTOWN              36.21N 83.30W
04/02/2006                   HAMBLEN            TN   LAW ENFORCEMENT

            TREE DOWN ON CHEROKEE DRIVE.

0845 PM     TSTM WND DMG     5 SW MARYVILLE          35.70N 84.04W
04/02/2006                   BLOUNT             TN   LAW ENFORCEMENT

            FEW TREES DOWN 5 SW OF MARYVILLE.

0900 PM     TSTM WND DMG     JEFFERSON CITY          36.12N 83.49W
04/02/2006                   JEFFERSON          TN   LAW ENFORCEMENT

            NUMEROUS TREES DOWN COUNTY WIDE.

&&

MEP
Local storm report, Apr 2, 10:04 PM CDT, 5 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MORRISTOWN TN
1104 PM EDT SUN APR 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     TSTM WND DMG     ONEIDA                  36.50N 84.51W
04/02/2006                   SCOTT              TN   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN COUNTY WIDE. REPORTED BY
            SHERIFFS OFFICE.

0715 PM     HAIL             JELLICO                 36.58N 84.13W
04/02/2006  E0.88 INCH       CAMPBELL           TN   LAW ENFORCEMENT

            NICKEL SIZE HAIL ON I-75 SOUTH OF JELLICO.

0740 PM     TSTM WND GST     TAZEWELL                36.46N 83.58W
04/02/2006  E70.00 MPH       CLAIBORNE          TN   AMATEUR RADIO

            SPOTTER ESTIMATED WIND GUST TO 70 MPH NEAR HARRIGATE.

0745 PM     TSTM WND DMG     6 SE WARTBURG           36.04N 84.51W
04/02/2006                   MORGAN             TN   LAW ENFORCEMENT

            NUMEROUS POWER LINES DOWN.

0751 PM     TSTM WND DMG     HARRIMAN                35.93N 84.56W
04/02/2006                   ROANE              TN   LAW ENFORCEMENT

            NUMEROUS TREES DOWN ACROSS THE NORTH HALF OF THE COUNTY.

0800 PM     TSTM WND DMG     CLINTON                 36.09N 84.13W
04/02/2006                   ANDERSON           TN   LAW ENFORCEMENT

            NUMEROUS TREES DOWN COUNTY WIDE.

0801 PM     HAIL             5 SSE CLINTON           36.02N 84.10W
04/02/2006  E1.00 INCH       ANDERSON           TN   AMATEUR RADIO

            QUARTER SIZE HAIL ON HWY 25W SE OF CLINTON.

0810 PM     HAIL             POWELL                  36.03N 84.03W
04/02/2006  E1.00 INCH       KNOX               TN   EMERGENCY MNGR

            NICKEL TO QUARTER SIZE HAIL.

0815 PM     TSTM WND DMG     6 SW SNEEDVILLE         36.48N 83.29W
04/02/2006                   HANCOCK            TN   LAW ENFORCEMENT

            ROOF OFF BARN AND BARN IN ROAD ON HWY 33 SW OF
            SNEEDVILLE. NUMEROUS TREES DOWN COUNTY WIDE.

0820 PM     HAIL             KNOXVILLE               35.97N 83.95W
04/02/2006  E1.00 INCH       KNOX               TN   AMATEUR RADIO

            NICKEL TO QUARTER SIZE HAIL ON CEDAR BLUFF. REPORTED BY
            SPOTTER.

0824 PM     TSTM WND DMG     BUFFALO SPRINGS         36.22N 83.57W
04/02/2006                   GRAINGER           TN   CO-OP OBSERVER

            TREES DOWN COUNTY WIDE.

0824 PM     TSTM WND GST     BUFFALO SPRINGS         36.22N 83.57W
04/02/2006  M55.00 MPH       GRAINGER           TN   CO-OP OBSERVER

            55 MPH WIND AT BUFFALO SPRINGS WILDLIFE MANAGEMENT AREA.

0826 PM     TSTM WND DMG     MORRISTOWN              36.21N 83.30W
04/02/2006                   HAMBLEN            TN   LAW ENFORCEMENT

            TREE DOWN ON CHEROKEE DRIVE.

0840 PM     TSTM WND DMG     KODAK                   35.97N 83.63W
04/02/2006                   SEVIER             TN   LAW ENFORCEMENT

            NUMEROUS TREES DOWN IN KODAK AREA.

0845 PM     TSTM WND DMG     5 SW MARYVILLE          35.70N 84.04W
04/02/2006                   BLOUNT             TN   LAW ENFORCEMENT

            FEW TREES DOWN 5 SW OF MARYVILLE.

0855 PM     TSTM WND GST     5 NE NEWPORT            36.01N 83.13W
04/02/2006  E60.00 MPH       COCKE              TN   AMATEUR RADIO

            SPOTTER ESTIMATED 60 MPH WIND AND RAINFALL OF 2 INCHES
            PER HOUR AT PARROTTSVILLE.

0900 PM     TSTM WND DMG     JEFFERSON CITY          36.12N 83.49W
04/02/2006                   JEFFERSON          TN   LAW ENFORCEMENT

            NUMEROUS TREES DOWN COUNTY WIDE.

0905 PM     HAIL             SEVIERVILLE             35.89N 83.58W
04/02/2006  E0.75 INCH       SEVIER             TN   LAW ENFORCEMENT

            PENNY SIZE HAIL IN SEVIERVILLE.

0912 PM     TSTM WND DMG     PARROTTSVILLE           36.01N 83.09W
04/02/2006                   COCKE              TN   AMATEUR RADIO

            TREES, MAILBOXES, AND SIGNS DOWN IN PARROTTSVILLE.

0915 PM     TSTM WND DMG     GREENEVILLE             36.17N 82.82W
04/02/2006                   GREENE             TN   EMERGENCY MNGR

            SEVERAL TREES DOWN ACROSS SOUTHERN AND EASTERN PORTIONS
            OF COUNTY. AWNING BLOWN OVER CAUSING MINOR DAMAGE TO
            MOBIL HOME.

0915 PM     TSTM WND DMG     NEWPORT                 35.96N 83.19W
04/02/2006                   COCKE              TN   LAW ENFORCEMENT

            NUMEROUS TREES DOWN COUNTY WIDE.

0930 PM     TSTM WND DMG     3 S ERWIN               36.10N 82.41W
04/02/2006                   UNICOI             TN   LAW ENFORCEMENT

            FEW TREES DOWN.

&&

MEP
Local storm report, Apr 2, 11:24 PM CDT, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1224 AM EDT MON APR 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1220 AM     TSTM WND DMG     ONEIDA                  36.50N 84.51W
04/03/2006                   SCOTT              TN   LAW ENFORCEMENT

            NUMEROUS TREES AND POWER LINES DOWN WEST HALF OF COUNTY.

&&

MEP
Local storm report, Apr 3, 12:39 AM CDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
139 AM EDT MON APR 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 AM     TSTM WND DMG     SUNBRIGHT               36.24N 84.67W
04/03/2006                   MORGAN             TN   LAW ENFORCEMENT

            FEW TREES DOWN IN SUMBRIGHT AREA.

0110 AM     HAIL             CLINTON                 36.09N 84.13W
04/03/2006  E0.88 INCH       ANDERSON           TN   AMATEUR RADIO

            NICKEL SIZE HAIL IN CLINTON.

0125 AM     HAIL             KNOXVILLE               35.97N 83.95W
04/03/2006  E0.88 INCH       KNOX               TN   AMATEUR RADIO

            NICKEL SIZE HAIL AT I-75 AND CALAHAN RD.

&&

MEP
Local storm report, Apr 3, 1:57 AM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
257 AM EDT MON APR 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0211 AM     HAIL             3 NE SPRING CITY        35.72N 84.83W
04/03/2006  E1.25 INCH       RHEA               TN   LAW ENFORCEMENT

            LARGER THAN QUARTER SIZE HAIL ON GRANDVIEW MTN.

0220 AM     HAIL             JOHNSON CITY            36.33N 82.37W
04/03/2006  E0.75 INCH       WASHINGTON         TN   AMATEUR RADIO

            DIME TO PENNY SIZE HAIL IN JOHNSON CITY.

0250 AM     HAIL             LENOIR CITY             35.80N 84.27W
04/03/2006  E1.00 INCH       LOUDON             TN   LAW ENFORCEMENT

            QUARTER SIZE HAIL AT THE JUSTICE CENTER IN LENOIR CITY.

&&

MEP
Local storm report, Apr 3, 2:37 AM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
337 AM EDT MON APR 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 AM     HAIL             KNOXVILLE               35.97N 83.95W
04/03/2006  E1.00 INCH       KNOX               TN   AMATEUR RADIO

            QUARTER SIZE HAIL IN WEST KNOXVILLE.

0315 AM     HAIL             1 E ALCOA               35.79N 83.96W
04/03/2006  E1.00 INCH       BLOUNT             TN   AMATEUR RADIO

            QUARTER HAIL 1 E OF ALCOA.

0325 AM     HAIL             SEVIERVILLE             35.89N 83.58W
04/03/2006  E1.00 INCH       SEVIER             TN   AMATEUR RADIO

            QUARTER SIZE HAIL AT INTERSECTION OF HWY 411 AND 441.

&&

MEP

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 7:16 PM CDTSevere Thunderstorm WarningMRXBlount, Hamblen, Jefferson, Sevier59 min
Apr 2, 7:44 PM CDTSevere Thunderstorm WarningMRXCocke, Greene46 min
Apr 2, 8:17 PM CDTSevere Thunderstorm WarningMRXCarter, Unicoi, Washington43 min
Apr 2, 8:56 PM CDTSevere Thunderstorm WarningMRXJohnson34 min
Apr 2, 10:52 PM CDTSevere Thunderstorm WarningMRXMorgan, Scott38 min
Apr 2, 11:33 PM CDTSevere Thunderstorm WarningMRXCampbell27 min
Apr 2, 11:53 PM CDTSevere Thunderstorm WarningMRXAnderson, Claiborne, Union32 min
Apr 3, 12:02 AM CDTSevere Thunderstorm WarningMRXKnox58 min
Apr 3, 12:35 AM CDTSevere Thunderstorm WarningMRXBledsoe40 min
Apr 3, 12:45 AM CDTSevere Thunderstorm WarningMRXJefferson, Sevier42 min
Apr 3, 1:06 AM CDTSevere Thunderstorm WarningMRXRhea25 min
Apr 3, 1:10 AM CDTSevere Thunderstorm WarningMRXCarter, Johnson, Sullivan, Unicoi, Washington47 min
Apr 3, 1:20 AM CDTSevere Thunderstorm WarningMRXRoane55 min
Apr 3, 1:35 AM CDTSevere Thunderstorm WarningMRXLoudon25 min
Apr 3, 1:52 AM CDTSevere Thunderstorm WarningMRXBlount, Knox53 min
Apr 3, 2:10 AM CDTSevere Thunderstorm WarningMRXJefferson, Sevier65 min
Apr 3, 2:21 AM CDTSevere Thunderstorm WarningMRXBledsoe, Sequatchie39 min
Apr 3, 2:50 AM CDTSevere Thunderstorm WarningMRXMeigs, Rhea40 min
Apr 3, 2:51 AM CDTSevere Thunderstorm WarningMRXCocke54 min
Apr 3, 2:52 AM CDTSevere Thunderstorm WarningMRXMarion23 min
Apr 3, 3:04 AM CDTSevere Thunderstorm WarningMRXHamilton56 min
Apr 3, 4:15 AM CDTSevere Thunderstorm WarningMRXPolk45 min
Apr 3, 8:40 AM CDTLake Wind AdvisoryMRXAnderson, Bledsoe, Blount, Bradley, Campbell, Carter and 25 more10 hr
Apr 3, 8:40 AM CDTWind AdvisoryMRXBlount, Carter, Cocke, Greene, Johnson, Sevier and 1 more10 hr

Nearby

Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.